I had steroid IV treatment earlier in the year and my consultant said that he preferred me to have it that way rather than tablets because he knew it was going straight into my bloodstream and that was that.
It was easy enough, although the canula being left there grossed me out slightly even though it was bandaged up as, for the first night, it must have been bruised and was a little sore... Also, after my first day of treatment I had a crazy mood swing where one minute I was fine, the next I burst into tears rambling on about nothing which was a little weird. Oh, and, on the first day, as soon as it started going in pretty much I got a horrible metallic taste in my mouth, but it went away and never came back.
You don't have to stay over at all, you go in for about an hour, you sit there, usually with other people having it, and when your bags are empty they wrap you up and send you on your way. And to be honest, in a slightly disturbed way, I quite enjoyed being able to have an hour out, sitting there, knowing I didn't have to work or worry about dishes etc. Is that strange? Probably.
Re my symptoms, well, my relapse ended a couple of weeks after the treatment ( I think I'm going to have a big one again soon though, the signs are there... :s). However, big however, on my last day I got just the absolute worst pain in both of my hips towards my groin and it was horrible. I could barely walk. This was before I was diagnosed and I went to a walk in centre (haha...) and this rubbish GP saw me. He said, 'I can only give you painkillers but, with regards to your possible MS, I think you have it because of the way you're walking'. I wanted to find a spanner and hit him over the head. I WALKING LIKE THAT BECAUSE MY HIPS WERE KILLING ME AND I COULD BARELY MOVE THEM, fool. And well done on the excellent diagnosis skills. *sigh*.
Anyway, my consultant neurologist dragged me back to see him asap as the pain didn't go and he decided I had to stay in hospital so that they could keep an eye on me (as, apparently, one of the far fetched side effects of steroids is that it can kill your hip bones or something) and so that he could do lots of tests on me to rule out everything else so he could diagnose me. (Which he did, with MS). I ended up using a walking stick and a wheelchair for slightly longer journeys for about a month. The pain slowly faded, although my hip pain does flare up still, but I'm back to my usual walking around self. My retractable walking stick stays in my bag in case I need it, which is fab. They were never able to tell me why I was getting/am getting this hip pain. Thankfully, my hip bone does not appear to have died. I'd be interested to know if anyone else with MS gets hip joint pain.
The point of this essay is just to say, be aware, my hip problems started straight after steroids and they are still a problem, although a far smaller one than they were. *Phew* I can't half babble on...